HER2 Support Group Forums

HER2 Support Group Forums (http://her2support.org/vbulletin/index.php)
-   Herceptin / Tykerb (http://her2support.org/vbulletin/forumdisplay.php?f=44)
-   -   Chest pain anyone? (http://her2support.org/vbulletin/showthread.php?t=65062)

Pipandor 06-28-2016 04:19 AM

Chest pain anyone?
 
Hello everyone,

I had my first Herceptin only infusion nearly three weeks ago, after 12 weekly taxol/herceptin infusions. I felt some strong chest pain a little left of the sternum during the first week after infusion and the pain has lingered, though less strong, ever since. I am worried it might happen again after this week's infusion.

My initial heart scan and the 3 month follow up showed that my left ventricular ejection fraction is holding steady at 65. A recent bone scan showed no mets.

I can't take ibuprofen because I am on daily injections of an anticoagulant (Fragmin), but I have taken Tylenol, which had no effect on the pain. I have had acid reflux in the past, and this doesn't feel like reflux.

I am new to the forum and hoping someone can share if they've experienced this. I would hate to stop taking Herceptin but concerned about heart damage.

jra40 06-30-2016 07:29 AM

Re: Chest pain anyone?
 
Hello! Did you talk to your oncologist about this? I know that when I was going through chemo/Herceptin, anything I felt that was out of the norm and was a concern, I told my doctor. She would always follow up with some type of test to make sure all was okay.

Good luck and pray it's nothing serious!

Pipandor 06-30-2016 12:18 PM

Re: Chest pain anyone?
 
Thank you JRA40. It's so nice to see that you are 5 years out and doing well. My oncologist is a little dismissive and I only see her every 3 weeks. Here in Canada, we can't always choose our doctors and when we see them.

The good news is that I requested that yesterday's infusion be administered over 60 rather than 30 minutes and so far, no chest pain. Fingers crossed that it will continue that way.

#1son 07-01-2016 10:00 AM

Re: Chest pain anyone?
 
Are you receiving infusions via peripheral vein (arm) or via an infusa-port (surgically implanted port)? Many ports use tubing that ends just above the heart. If you're experiencing pain related to infusion via such a device, you may want to mention this to the surgeon who installed it. Imaging may reveal any misplacement/migration of the tubing into contact with the heart/valve. This is very unlikely, but, again, it couldn't hurt to just mention it to the surgeon.

jra40 07-05-2016 09:02 AM

Re: Chest pain anyone?
 
#1Son - Good post and thinking, I did not think about the port causing the problem. I know my port was inserted in my neck and threaded through the chest. Had a hard time sleeping on one side and certainly noticed some difference in my heart rhythms!

Colleen 07-26-2016 08:09 AM

Re: Chest pain anyone?
 
@Pipandor I frequently had chest discomfort during my infusions when I had my port but it did not linger after the infusion was finished. I demanded my port be removed even though I am a stage 4 cancer thriver. It was uncomfortable and extremely inefficient, besides I have great veins. I would bring this up to the nurses and doctor every time it happens, squeaky wheel gets the oil. At times I have felt my oncologist to be dismissive when I brought up things that seemed "off" to me. Even though these doctors have a lot of experience they have not personally gone through what we have been through so they really don't have any "firsthand" experience.


All times are GMT -7. The time now is 04:48 AM.

Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Copyright HER2 Support Group 2007